Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 83, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 8, 2005, 1:24 PM CDT for Knox County, Illinois. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2005, 1:24 PM CDT (18:24 UTC)
- Expired
- Jun 8, 2005, 2:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Knox County, IL
The radar
The Quad Cities radar (KDVN), 73 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 1:55 PM CDT | TSTM WND DMG | Galesburg, IL | *** 2 INJ *** NUMEROUS TREES DOWN IN TOWN OF GALESBURG. TWO MINOR INJURIES WHEN A TREE FELL ON A CAR. |
| Jun 8, 1:55 PM CDT | TSTM WND DMG | Galesburg, IL | NUMEROUS TREES DOWN IN TOWN OF GALESBURG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 12:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 546 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 081824 SVRILX ILC095-081930- /O.NEW.KILX.SV.W.0083.050608T1824Z-050608T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 124 PM CDT WED JUN 8 2005 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KNOX COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 230 PM CDT * AT 123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM RIO TO 17 MILES WEST OF ABINGDON...OR ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF GALESBURG TO 13 MILES SOUTH OF MONMOUTH...AND WAS MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... RIO GALESBURG WATAGA ONEIDA ABINGDON ALTONA KNOXVILLE VICTORIA OTHER LOCATIONS IN THE WARNING INCLUDE...HENDERSON...MAQUON... WILLIAMSFIELD...DAHINDA...GILSON...DELONG AND YATES CITY. THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4115 9050 4072 9073 4072 9000 4115 9001 $$ GOETSCH
2 follow-up statements
000 WWUS53 KILX 081849 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 149 PM CDT WED JUN 8 2005 ILC095-081930- /O.CON.KILX.SV.W.0083.000000T0000Z-050608T1930Z/ KNOX- 149 PM CDT WED JUN 8 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM CDT FOR KNOX COUNTY... AT 144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM RIO TO 6 MILES SOUTHWEST OF ABINGDON...OR ALONG A LINE EXTENDING FROM 8 MILES NORTH OF GALESBURG TO 16 MILES SOUTH OF GALESBURG...MOVING EAST AT 30 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... RIO. GALESBURG. ABINGDON. WATAGA. KNOXVILLE. ONEIDA. GILSON. ALTONA. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4114 9043 4073 9044 4073 9001 4114 9001 $$ GOETSCH
000 WWUS53 KILX 081930 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 229 PM CDT WED JUN 8 2005 ILC095-081939- /O.EXP.KILX.SV.W.0083.000000T0000Z-050608T1930Z/ KNOX- 229 PM CDT WED JUN 8 2005 ...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY EXPIRES AT 230 PM CDT... AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. KNOX COUNTY ESDA REPORTED TREES DOWN IN GALESBURG AT 155 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM. REMAIN ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4114 9043 4073 9044 4073 9001 4114 9001 $$ MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:13 PM CDT, 11 minutes earlier.
Area forecast discussion, Jun 8, 1:13 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 113 PM CDT WED JUN 8 2005 .DISCUSSION... PROBLEM TODAY IS THE MCS TODAY AND LITTLE CHANGE IN THE LONG TERM. SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT... MSAS DATA SHOWS VERY UNSTABLE AIRMASS AHEAD OF APPROACHING MCS. STRONG COLD POOL DEVELOPED BEHIND IT. SEVERE POTENTIAL WITH BOW ECHO ON FORWARD EDGE OF LINE THAT INTERSECTED WITH OUTFLOW BOUNDARY THAT PUSHED SOUTH FROM NORTHWEST IL STORMS. NO CHANGES THROUGH FRIDAY...AS FRONT STAYS WEST OF AREA. DID NOT CHANGE POPS AS UNSTABLE TROPICAL AIRMASS REMAINS IN REGION. LONG TERM...SATURDAY THROUGH WEDNESDAY... NO CHANGES IN SITUATION THROUGH MONDAY. FOR TUESDAY, THE GFSLR FINALLY BRINGS A SIGNIFICANT FRONT THROUGH STATE AND INTO THE EAST COAST BY WEDNESDAY. FOREIGN MODELS ALL DO NOT DRIVE THE FRONT THAT FAR AND WITH BERMUDA HIGH ANCHORED IN SOUTHEAST US, FEEL THE AGGRESIVE FRONTAL MOVEMENT IS WAY OUT OF LINE. THEREFORE MODIFIED WINDS ON TUESDAY TO WEDNESDAY, PLUS INCREASED THE TEMPERATURES AND DEW POINTS. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. GOETSCH
Hazardous weather outlook, Jun 8, 11:12 AM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1112 AM CDT WED JUN 8 2005 ILZ027>031-036>038-040>057-061>063-066>068-071>073-091100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 1112 AM CDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS OVER PARTS OF CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON INTO THIS EVENING. ISOLATED SHOWERS AND THUNDERSTORMS WILL MOVE OUT OF EAST-CENTRAL ILLINOIS BY AROUND NOON TODAY...HOWEVER...THIS THUNDERSTORM ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LIMITS. A LARGE COMPLEX OF THUNDERSTORMS OVER NORTH CENTRAL IOWA IS EXPECTED TO TRACK SOUTHEAST INTO CENTRAL ILLINOIS THIS AFTERNOON. THE AIR MASS AHEAD OF THESE STORMS WILL BECOME VERY UNSTABLE WITH THE PRIMARY THREAT FROM THE STORMS THIS AFTERNOON BEING FROM DAMAGING STRAIGHT LINE WINDS AND A LESSER THREAT OF HAIL. AREAS ALONG AND WEST OF THE ILLINOIS RIVER SHOULD SEE THE THUNDERSTORMS MOVE IN BETWEEN 2 AND 4 PM...WITH LOCATIONS FURTHER EAST AND SOUTH SEEING THE STORMS DEVELOP AFTER 4 PM. THE THREAT FOR SEVERE THUNDERSTORMS SHOULD SLOWLY DIMINISH AFTER SUNSET THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL CONTINUE ACROSS CENTRAL AND SOUTHEAST ILLINOIS FROM THURSDAY THROUGH SATURDAY AS A SERIES OF WEAK WEATHER DISTURBANCES INTERACTS WITH A VERY WARM AND UNSTABLE AIR MASS OVER THE MIDWEST. THERE IS A SLIGHT CHANCE FOR ADDITIONAL SEVERE THUNDERSTORMS ACROSS PARTS OF CENTRAL AND SOUTHEAST ILLINOIS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...ROUGHLY FROM 200 PM THROUGH 900 PM. HARDIMAN
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 1:43 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 66 min |
| Jun 8, 1:57 PM CDT | Tornado Warning | ILX | Knox | 30 min |
| Jun 8, 2:04 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 56 min |
| Jun 8, 2:22 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Stark | 55 min |
| Jun 8, 2:40 PM CDT | Severe Thunderstorm Warning | ILX | Mason, Tazewell | 66 min |
| Jun 8, 3:10 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 50 min |
| Jun 8, 3:20 PM CDT | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 56 min |
| Jun 8, 5:44 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 61 min |
| Jun 8, 6:01 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Jasper | 63 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.